Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567390
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: David Kinderlehrer and Guido Stampacchia
Title: An introduction to variational inequalities and their applications
Additional book information: Academic Press, New York, 1980, xiv + 313 pp., $35.00.

References [Enhancements On Off] (What's this?)

  • R. W. Cottle, F. Giannessi, and J.-L. Lions (eds.), Variational inequalities and complementarity problems, John Wiley & Sons, Ltd., Chichester, 1980. Theory and applications; A Wiley-Interscience Publication. MR 578735
  • David George Wilson, Alan D. Solomon, and Paul T. Boggs (eds.), Moving boundary problems, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 0466887
  • Free boundary problems, Proc. Sem. (Pavia), 1st. Naz. Alta Mat. Roma, 1980. Free boundary problems, Proc. Sympos. (Montecatini) (A. Fasano and M. Primicerio (eds. )), Pitman, London, 1982.
  • Jacques-Louis Lions, Sur quelques questions d’analyse, de mécanique et de contrôle optimal, Les Presses de l’Université de Montréal, Montreal, Que., 1976 (French). Collection de la Chaire Aisenstadt. MR 0493633
  • C. Baiocchi and A. Capelo, Disequazioni variazionali e quasivariazionali. Appliazioni a problemi difrontiera libera, Pitagora Editrice, Bologna, 1978; English transi, (to appear).
  • Roland Glowinski, Jacques-Louis Lions, and Raymond Trémolières, Numerical analysis of variational inequalities, Studies in Mathematics and its Applications, vol. 8, North-Holland Publishing Co., Amsterdam-New York, 1981. Translated from the French. MR 635927
  • G. Duvaut and J.-L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972 (French). Travaux et Recherches Mathématiques, No. 21. MR 0464857
  • A. Bensoussan and J.-L. Lions, Applications des inéquations variationnelles en contrôle stochastique, Dunod, Paris, 1978 (French). Méthodes Mathématiques de l’Informatique, No. 6. MR 0513618
  • Alain Bensoussan, Stochastic control by functional analysis methods, Studies in Mathematics and its Applications, vol. 11, North-Holland Publishing Co., Amsterdam-New York, 1982. MR 652685
  • R. Glowinski, Lectures on numerical methods for nonlinear variational problems, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 65, Tata Institute of Fundamental Research, Bombay; sh Springer-Verlag, Berlin-New York, 1980. Notes by M. G. Vijayasundaram and M. Adimurthi. MR 597520
  • C. M. Elliott and J. R. Ockendon, Weak and variational methods for moving boundary problems, Research Notes in Mathematics, vol. 59, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1982. MR 650455
  • Avner Friedman, Variational principles and free-boundary problems, Pure and Applied Mathematics, John Wiley & Sons, Inc., New York, 1982. A Wiley-Interscience Publication. MR 679313

Review Information:

Reviewer: Haim Brezis
Journal: Bull. Amer. Math. Soc. 7 (1982), 622-627